Alert archive / Ohio / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 43, NWS Cleveland, OH

June 15, 20234 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 15, 2023, 6:39 PM EDT for 4 counties in Ohio. It was in force for 51 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2023, 6:39 PM EDT (22:39 UTC)
Expired
Jun 15, 2023, 7:30 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Erie County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:42 PM EDTHAIL 1.256 Nne Rocky Ridge, OH
Jun 15, 6:42 PM EDTHAIL 1.256 Nne Rocky Ridge, OH
Jun 15, 6:48 PM EDTHAIL 1Oak Harbor, OHTime estimated via radar.
Jun 15, 6:48 PM EDTHAIL 1Oak Harbor, OHTime estimated via radar.
Jun 15, 6:49 PM EDTTORNADO3 S Oak Harbor, OHPreliminary NWS storm survey determined an EF-2 tornado with estimated peak winds of 130 mph and a path width of 200 yards occurred south of Oak Harbor in Ottawa County, OH. The tornado was on the ground for approximately 9 minutes and tracked 3.45 miles to th
Jun 15, 6:49 PM EDTTORNADO3 S Oak Harbor, OHPreliminary NWS storm survey determined an EF-2 tornado with estimated peak winds of 130 mph and a path width of 200 yards occurred south of Oak Harbor in Ottawa County, OH. The tornado was on the ground for approximately 9 minutes and tracked 3.45 miles to th
Jun 15, 6:50 PM EDTTSTM WND DMG3 Sse Oak Harbor, OHDamage to multiple houses near Hetrick and Bloom Roads. Possible tornado damage.
Jun 15, 6:50 PM EDTTSTM WND DMG3 Sse Oak Harbor, OHDamage to multiple houses near Hetrick and Bloom Roads. Possible tornado damage.
Jun 15, 6:50 PM EDTTSTM WND DMG3 Sse Oak Harbor, OHDamage to vehicles and farm buildings. Pictures via social media. Possible tornado damage.
Jun 15, 6:50 PM EDTTSTM WND DMG3 Sse Oak Harbor, OHDamage to vehicles and farm buildings. Pictures via social media. Possible tornado damage.
Jun 15, 6:52 PM EDTTSTM WND DMG6 Se Oak Harbor, OHCorrects time on previous report from 6 SE Oak Harbor. Emergency manager reported storm damage in Rice Twp. Possible tornado.
Jun 15, 6:52 PM EDTTSTM WND DMG6 Se Oak Harbor, OHEmergency manager reported storm damage in Rice Twp. Possible tornado.
Jun 15, 6:57 PM EDTTSTM WND DMG2 S Oak Harbor, OHSeveral reports of structural damage along and around State Route 19 south of Oak Harbor in Ottawa County. Damage includes siding damage, outbuilding wall failure, and a roof blown off of a barn. Reports of trees down as well. Time estimated via radar.
Jun 15, 6:57 PM EDTTSTM WND DMG2 S Oak Harbor, OHSeveral reports of structural damage along and around State Route 19 south of Oak Harbor in Ottawa County. Damage includes siding damage, outbuilding wall failure, and a roof blown off of a barn. Reports of trees down as well. Time estimated via radar.
Jun 15, 6:57 PM EDTTORNADO4 Ene Lindsey, OHAn EF-1 tornado with estimated maximum winds of 95 mph and a width of 100 yards briefly touched down near the intersection of Township Road 153 and Township Road 146 in Rice Township, OH. The tornado blew down multiple trees, two of which fell onto a house. Th
Jun 15, 6:57 PM EDTTORNADO4 Ene Lindsey, OHAn EF-1 tornado with estimated maximum winds of 95 mph and a width of 100 yards briefly touched down near the intersection of Township Road 153 and Township Road 146 in Rice Township, OH. The tornado blew down multiple trees, two of which fell onto a house. Th
Jun 15, 7:18 PM EDTTSTM WND DMG5 Ene Fremont, OHMultiple trees snapped and powerlines down along the Turnpike/I-80. Time estimated via radar.
Jun 15, 7:18 PM EDTTSTM WND DMG5 Ene Fremont, OHMultiple trees snapped and powerlines down along the Turnpike/I-80. Time estimated via radar.
Jun 15, 7:18 PM EDTTORNADO6 W Castalia, OHDelayed report. An NWS Cleveland storm survey confirms an EF-0 tornado briefly touched down in Sandusky County east of Vickery on June 15, 2023. The tornado touched down along CR 247 partially destroying a metal roof of an outbuilding and throwing roofing into
Jun 15, 7:18 PM EDTTORNADO6 W Castalia, OHDelayed report. An NWS Cleveland storm survey confirms an EF-0 tornado briefly touched down in Sandusky County east of Vickery on June 15, 2023. The tornado touched down along CR 247 partially destroying a metal roof of an outbuilding and throwing roofing into
Jun 15, 7:20 PM EDTTSTM WND DMG4 W Castalia, OHOutbuilding destroyed with debris scattered into field near US-6 and County Road 298. Time estimated via radar.
Jun 15, 7:20 PM EDTTSTM WND DMG4 W Castalia, OHOutbuilding destroyed with debris scattered into field near US-6 and County Road 298. Time estimated via radar.
Jun 15, 7:22 PM EDTTSTM WND DMG2 Wsw Sandusky, OHCorrects previous non-tstm wnd dmg report from 2 WSW Sandusky. Poles snapped along US-6.
Jun 15, 7:22 PM EDTTSTM WND DMG2 Wsw Sandusky, OHPoles snapped along US-6.
Jun 15, 7:22 PM EDTNON-TSTM WND DMG2 Wsw Sandusky, OHPoles snapped along US-6.
Jun 15, 7:27 PM EDTTSTM WND DMGCastalia, OHNumerous trees and powerlines down.
Jun 15, 7:27 PM EDTTSTM WND DMGCastalia, OHNumerous trees and powerlines down.
Jun 15, 7:35 PM EDTTSTM WND GST 404 E Port Clinton, OHAWOS station KPCW Port Clinton reported a 35 kt wind gust.
Jun 15, 7:35 PM EDTTSTM WND GST 404 E Port Clinton, OHAWOS station KPCW Port Clinton reported a 35 kt wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2023-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2023-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WUUS51 KCLE 152239
SVRCLE
OHC043-095-123-143-152330-
/O.NEW.KCLE.SV.W.0043.230615T2239Z-230615T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
639 PM EDT Thu Jun 15 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Ottawa County in northwestern Ohio...
  Erie County in north central Ohio...
  Northeastern Sandusky County in northwestern Ohio...
  Northeastern Lucas County in northwestern Ohio...

* Until 730 PM EDT.

* At 638 PM EDT, a severe thunderstorm was located near Oak Harbor,
  or 12 miles northwest of Port Clinton, moving southeast at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Trained spotters reported. There have been several 
           reports of large hail in eastern Lucas County with this 
           storm.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           damage to trees and power lines.

* Locations impacted include...
  Sandusky, Port Clinton, Kelleys Island, Put-In-Bay, Oregon, Oak
  Harbor, Castalia, Catawba Island, Marblehead, Bay View, Rocky
  Ridge, Clay Center, Bloomingville, Sandusky South, Fairview Lanes,
  Reno Beach, Whites Landing, Williston, Bono and Vickery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4170 8323 4166 8315 4165 8306 4159 8300
      4156 8292 4168 8291 4173 8282 4160 8264
      4157 8262 4153 8265 4145 8255 4141 8259
      4129 8284 4139 8312 4150 8330 4158 8338
      4167 8343
TIME...MOT...LOC 2238Z 298DEG 31KT 4160 8314 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
2 follow-up statements
321 
WWUS51 KCLE 152250
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
650 PM EDT Thu Jun 15 2023

OHC095-152300-
/O.CAN.KCLE.SV.W.0043.000000T0000Z-230615T2330Z/
Lucas OH-
650 PM EDT Thu Jun 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUCAS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4161 8326 4165 8307 4159 8300 4156 8292
      4161 8290 4168 8291 4173 8282 4160 8264
      4157 8262 4155 8265 4153 8265 4145 8255
      4141 8259 4129 8284 4139 8312 4155 8329
TIME...MOT...LOC 2250Z 296DEG 27KT 4157 8305 

$$

OHC043-123-143-152330-
/O.CON.KCLE.SV.W.0043.000000T0000Z-230615T2330Z/
Ottawa OH-Erie OH-Sandusky OH-
650 PM EDT Thu Jun 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OTTAWA...ERIE AND NORTHEASTERN SANDUSKY COUNTIES...

At 650 PM EDT, a severe thunderstorm was located near Oak Harbor, or
7 miles northwest of Port Clinton, moving southeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Sandusky, Port Clinton, Kelleys Island, Put-In-Bay, Oak Harbor,
Castalia, Catawba Island, Marblehead, Bay View, Rocky Ridge,
Bloomingville, Sandusky South, Fairview Lanes, Whites Landing and
Vickery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4161 8326 4165 8307 4159 8300 4156 8292
      4161 8290 4168 8291 4173 8282 4160 8264
      4157 8262 4155 8265 4153 8265 4145 8255
      4141 8259 4129 8284 4139 8312 4155 8329
TIME...MOT...LOC 2250Z 296DEG 27KT 4157 8305 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
580 
WWUS51 KCLE 152307
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
707 PM EDT Thu Jun 15 2023

OHC043-123-143-152330-
/O.CON.KCLE.SV.W.0043.000000T0000Z-230615T2330Z/
Ottawa OH-Erie OH-Sandusky OH-
707 PM EDT Thu Jun 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR OTTAWA...ERIE AND NORTHEASTERN SANDUSKY COUNTIES...

At 707 PM EDT, a severe thunderstorm was located over Port Clinton,
moving east at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         damage to trees and power lines.

Locations impacted include...
Sandusky, Port Clinton, Kelleys Island, Put-In-Bay, Oak Harbor,
Castalia, Catawba Island, Marblehead, Bay View, Bloomingville,
Sandusky South, Fairview Lanes, Whites Landing and Vickery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4161 8314 4161 8308 4156 8292 4168 8291
      4173 8282 4160 8264 4157 8262 4155 8265
      4153 8265 4145 8255 4141 8259 4129 8284
      4139 8312 4146 8317 4154 8318
TIME...MOT...LOC 2307Z 282DEG 40KT 4149 8290 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:25 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 15, 4:25 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
425 PM EDT Thu Jun 15 2023

.SYNOPSIS...
Low pressure will pull a cold front southeast across the area this
evening. A trough will linger over the eastern Great Lakes on
Friday. A ridge of high pressure will return for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
The forecast area resides between a ridge of high pressure over
western Pennsylvania and surface low pressure over southern lower
Michigan. Moisture is pooling near and immediately ahead of this
feature with dewpoints approaching 60 degrees along the I-75
corridor while holding steady or slowly starting to increase in the
east. The combination of smoke and increasing cirrus has limiting
warming and lowered high temperatures into the 70s for most
areas. Mixed layer CAPE is near 1000 J/kg ahead of low pressure
in eastern Indiana and expecting instability to increase across
mainly NW Ohio this evening as low level moisture continues to
increase. Instability is expected to peak through about 7 PM
before we lose heating and experience some marginal stabilization
of the boundary layer.

Cumulus cloud field has developed from near Lansing southwest into
northern Indiana along the cold front. Overall deep layer
moisture is less than previously expected as evident by
considerable dry air in the low level water vapor imagery. This
may result in lower coverage of showers and thunderstorms but
have only lowered pops by 10-20 percent given stronger forcing
is yet to arrive. Potent upper level low continues to pivot
south across Michigan late this afternoon with a few
thunderstorms starting to develop over Central Lower Michigan.
We do still expect showers and thunderstorms to develop as the
stronger forcing interacts with the surface front reaching NW
Ohio towards 23Z. In addition, activity that develops over
southeast Michigan may consolidate over Lake Erie and eventually
move onshore near and east of Cleveland as the surface low
crosses the lake later this evening. The area is included in a
marginal risk for severe weather as shear increases with a jet
streak at 500mb rounding the base of the trough. Main window
for any strong to severe thunderstorms will be from 5-10 PM
although may start to see some CIN developing after 8 PM. Main
severe weather concerns this evening are a few wind gusts of
50-60 mph and hail to quarter size. There is some backing of the
low level flow ahead of the low and can not rule out some
rotation in the atmosphere but LCLs are likely to be too high
for much of a tornado concern.

Rain showers will linger in the east overnight with cold advection
ramping up behind the front. Low clouds also arrive behind this
low so minimum temperatures are only expected to drop into the
low to mid 50s. Scattered showers may linger across eastern Ohio
and Pennsylvania through midday on Friday with the upper trough
overhead. Clearing from the northwest will be gradual through
the afternoon as high pressure builds into the western Great
Lakes. Conditions continue to dry on Friday night with lows in
the upper 40s to lower 50s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level ridging and surface high pressure will build over
the area from the west during the day Saturday and into the
weekend. This ridge begins to weaken as it moves eastward on
Sunday as an upper low attempts to move into the Ohio/Tennessee
Valley. We should stay dry through the short term as the surface
low remains far enough to the south of our area. Highs will be
on the increase this weekend with Saturday's highs rise into the
upper 80s across western Ohio, mid 70s in central Ohio, and low
70s across eastern Ohio and NW PA. By Sunday, highs in the low
to mid 80s will be common areawide with the exception of NW PA
with highs in the upper 70s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper low over the Ohio Valley may provide enough low level moisture
and upper level support to provide some shower/thunderstorm chances
during the long term period. Temperatures will gradually cool down
next week with highs starting in the mid to upper 80s on Monday with
highs in the upper 70s by Thursday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
All terminals remain VFR with thickening high cloud this
afternoon. Thunderstorms are expected to develop late this
afternoon into this evening ahead of low pressure moving
southeast into the area. Overall the atmosphere appears drier
and timing of thunderstorms has slowed by an hour or two at all
terminals. Still included a tempo of 2-3 hours at each terminal
with thunderstorms, gusty winds of 30-35 knots, and rain with
MVFR or IFR visibilities. Sky conditions are expected to remain
VFR until precipitation arrives. This low pressure system will
pull a cold front south across the area with ceilings dropping
to MVFR and likely IFR for a 3-5 hour window, mainly between
9-14Z. Showers will linger overnight and even into Friday
morning across Northeast Ohio and Northwest Pennsylvania.

Winds will tend to out of the south or southwest ahead of the
low pressure system, eventually shifting to the west and then north
behind the low with the wind shift occurring between 09-15Z.

Outlook...Scattered rain showers linger into Friday afternoon
and night across NW Pennsylvania.

&&

.MARINE...
Low pressure and its associated cold front will move southeast
across the lake overnight tonight. High pressure then builds in
behind this low through the weekend. Light and southeasterly winds
ahead of the cold front become northerly at 10-15 knots by Friday
morning. Northerly flow remains over the lake until high pressure
takes hold over our area by late Saturday night and winds will
decrease and become light and variable through the rest of the
weekend. Easterly flow 10-15 knots then takes hold as we become
sandwiched between two low pressure systems.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...KEC
MARINE...Iverson
Hazardous weather outlook, Jun 15, 4:10 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
410 PM EDT Thu Jun 15 2023

LEZ142>148-162>168-OHZ003-006>009-013-014-017>023-027>033-036>038-
047-162015-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
410 PM EDT Thu Jun 15 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Tonight.

Isolated severe thunderstorms with damaging wind gusts and quarter-
size hail are possible late this afternoon and early evening,
especially over land in northern Ohio.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-149-169-PAZ001>003-162015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Northern Erie-Southern Erie-Crawford-
410 PM EDT Thu Jun 15 2023

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-162015-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
410 PM EDT Thu Jun 15 2023

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Tonight.

Isolated severe thunderstorms with damaging wind gusts and quarter-
size hail are possible late this afternoon and early evening,
especially over land in northern Ohio.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dangerous swimming conditions are possible at Ohio beaches Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 15, 6:03 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
603 PM EDT Thu Jun 15 2023

OHZ003-007-152245-
Ottawa OH-Lucas OH-
603 PM EDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of Ottawa and
northeastern Lucas Counties through 645 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oregon, or 7 miles east of Toledo, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toledo, Oregon, Oak Harbor, Genoa, Elmore, Rocky Ridge, Clay Center,
Harbor View, Reno Beach, Williston and Bono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4173 8346 4170 8346 4169 8343 4169 8335
      4171 8334 4164 8323 4162 8312 4155 8302
      4151 8303 4151 8306 4150 8303 4145 8304
      4146 8333 4162 8342 4162 8348 4173 8359
TIME...MOT...LOC 2203Z 288DEG 27KT 4170 8344

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sullivan
Local storm report, Jun 15, 6:22 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
622 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     Tstm Wnd Dmg     4 WNW Harbor View       41.72N 83.52W
06/15/2023                   Lucas              OH   911 Call Center

            Multiple utility poles down and report of a
            roof blown off of a house in Washington
            Township. Time estimated via radar.

&&

Maines
Local storm report, Jun 15, 6:32 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
632 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             2 NW Harbor View        41.71N 83.48W
06/15/2023  E2.50 inch       Lucas              OH   Public

            Report from mPING: Tennis Ball (2.50 in.).

&&

Maines
Local storm report, Jun 15, 6:37 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
637 PM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             3 NW Harbor View        41.72N 83.48W
06/15/2023  M2.00 inch       Lucas              OH   Trained Spotter

&&

Maines

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:59 PM EDTSpecial Marine WarningCLE91 min
Jun 15, 6:03 PM EDTSpecial Weather StatementCLELucas42 min
Jun 15, 6:08 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa37 min
Jun 15, 6:24 PM EDTTornado WarningCLELucas23 min
Jun 15, 6:45 PM EDTTornado WarningCLEOttawa, Sandusky30 min
Jun 15, 7:12 PM EDTTornado WarningCLEErie, Ottawa, Sandusky33 min
Jun 15, 7:13 PM EDTSpecial Weather StatementCLEHancock47 min
Jun 15, 7:16 PM EDTSpecial Marine WarningCLE89 min
Jun 15, 7:24 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEErie, Huron, Ottawa, Sandusky, Seneca51 min
Jun 15, 7:38 PM EDTTornado WarningCLEErie, Huron, Sandusky, Seneca37 min
Jun 15, 7:41 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca49 min
Jun 15, 7:47 PM EDTSpecial Weather StatementCLESeneca43 min
Jun 15, 7:55 PM EDTTornado WarningCLEHuron35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.